MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-3-4-HX-ES
Medical Device Problem Codes Break (1069); Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/03/2024
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the axium prime coil became stuck when retracting and broke.The patient was undergoing treatment for an unruptured, saccular aneurysm located in the anterior communicating artery.The max diameter was 4mm, and the neck diameter was 2mm.The patient's blood flow was normal, and their vessel tortuosity was moderate.It was reported that the coil was inserted into the third coil used had the problem.When the coil was being inserted and when retracted it suddenly became stuck inside the catheter, making it impossible to push or retract.Because 2 loops had already been in the aneurysm, the catheter was pulled and the coil was placed in the body in a way that deviated from the mother blood vessel.The coil was implanted in the intended position, and no surgical or medical intervention was required.There was no damage noted to the pusher.It was stated that there was coil separation/break/premature detachment.One detachment attempt had been made with the instant detacher, and no manual detachment attempts were made.The coil had been repositioned 2 times.The had been no resistance during preparation or delivery, and a continuous flush had been administered.The pusher was not rotated during the procedure.The patient did not experience any health damage.The devices were prepared according to the instructions for use (ifu).Ancillary devices include a non-medtronic microcatheter.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received that it was a form that deviated from the mother vessel.Since thrombosis could occur due to the coil if left untreated, a neckbridge stent (neuroform atlas) was placed and resolved during the procedure.The coil could no longer be pushed and pulled, so it could not be retrieved or placed in the aneurysm.Therefore, it was cut at the discretion of the doctor.The doctor thinks the event may have been caused by a blood clot forming in the catheter and getting caught in it.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key20186661
Report Number9612164-2024-04127
Device Sequence Number17907024
Product Code KRD
UDI-Device Identifier00847536021075
UDI-Public00847536021075
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/20/2026
Device Model NumberAPB-3-4-HX-ES
Device Catalogue NumberAPB-3-4-HX-ES
Device Lot Number227350366
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/03/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/10/2024
Supplement Report FDA Received Date10/03/2024
Date Device Manufactured09/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale